Flood, Butler
- When
- August 31, 6:10 AM EST to 11:59 PM EST
- Where
- Butler forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.217, -86.217
The remnants of Hurricane Katrina dumped three to five inches of rain over parts of the Green River Basin over a 24 hour period. This caused rises on the Green River at Rochester.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The remnants of Hurricane Katrina dumped three to five inches of rain over parts of the Green River Basin over a 24 hour period. This caused rises on the Green River at Rochester. Flood stage at Rochester is 17 feet. The river crested at 18.4 feet on the morning of September 1. Minor flooding occurs at this level.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 31, 5:11 AM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 611 AM EDT WED AUG 31 2005 .UPDATE... KEEPING AN EYE ON THE BACK EDGE OF THE RAIN AND CLOUDS...UPDATED ZONES AND GRIDS SIMPLY TO ACCOUNT FOR THE TIMING OF THESE FEATURES AS THE RAIN ENDS AND CLOUDS BREAK UP FROM SOUTHWEST TO NORTHEAST. 13 && .PREV DISCUSSION... (ISSUED 307 AM EDT WED AUG 31 2005) SHORT TERM (TODAY AND TONIGHT)... USING SATELLITE AND RADAR TO TIME THE BACK EDGE OF THE LAST OF KATRINAS PRECIPITATION SUGGESTS THAT THE SCATTERED LIGHT RAIN AND LOW CLOUD DECK SHOULD EXIT THE LMK CWFA AROUND 16Z. SO...WILL HAVE CLOUDS AND RAIN IN THE FORECAST THIS MORNING EAST OF LOUISVILLE. ONCE THE RAIN CLEARS OUT WE WILL HAVE MOSTLY CLEAR/PARTLY CLOUDY SKIES IN SUBSIDENCE BEHIND KATRINA IN AREA OF BUILDING SURFACE HIGH AND LITTLE ATMOSPHERIC MOISTURE. 13 LONG TERM (THURSDAY THROUGH TUESDAY)... ONLY MINOR CHANGES MADE TO EXTENDED FORECAST. AS PREVIOUS FORECASTER NOTED...WILL BE A RATHER QUIET AND PLEASANT STRETCH OF WEATHER BEHIND KATRINA. ONLY CONCERN WOULD BE WITH SMALL CHC OF PRECIP LATE THURSDAY. NAM AND GFS SHOW A WEAK FRONTAL BOUNDARY AND ASSOCIATED DIVERGENCE FROM UPPER JET APPROACHING THE REGION FROM THE NORTHWEST THURSDAY. RESIDUAL LOW-LEVEL MOISTURE AND WEAK FORCING MAY GENERATE A STRAY SHOWER OR TWO...BUT MAJORITY OF TROPOSPHERE WILL BE DRY AND THE WEAK FORCING WILL BE MAINLY TO THE NORTH/NORTHWEST OF FA. OMEGA FIELDS ARE VERY WEAK AS WELL. THEREFORE WILL LEAVE THURSDAY DRY FOR NOW...BUT NEXT MODEL RUN WILL NEED TO BE MONITORED TO SEE IF ISLD SHWRS COULD BE INSERTED INTO THE THURSDAY EVENING TIME FRAME MAINLY OVER NORTHERN THIRD OF FA. OTHERWISE...JUST BUMPED UP CLOUD COVERAGE FOR THURSDAY/FRIDAY TIME FRAME WITH RESIDUAL MOISTURE AROUND. ALSO BUMPED UP TEMPS A TAD THESE TWO DAYS AS THICKNESSES DO NOT DROP OFF UNTIL HIGH PRESSURE REALLY SETTLES INTO THE REGION ON SATURDAY. LOOK FOR LOW 80S FOR HIGHS AND NEAR 60 FOR LOWS AS EASTERLY WINDS WILL KEEP CONDITIONS DRY AND VERY PLEASANT FOR THE WEEKEND INTO EARLY NEXT WEEK. AL LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WARNING FOR GREEN RIVER IN COUNTIES OF BUTLER...MUHLENBERG...OHIO...AND WARREN. IN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT WED AUG 31 2005 INZ076>079-083-084-089>092-KYZ023>025-027>043-045>049-053>057- 062>067-070-072>078-081-082-010830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY- CASEY KY-LINCOLN KY-LOGAN KY-SIMPSON KY-ALLEN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 330 AM CDT WED AUG 31 2005 /430 AM EDT WED AUG 31 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ026-061-071-010830- OHIO KY-BUTLER KY-WARREN KY- 330 AM CDT WED AUG 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING IS FORECAST FOR THE GREEN RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR FLOODING ON THE GREEN RIVER IS EXPECTED TO CREST THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 13
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469497, 5469498.